Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
Ferrers matrix; row-dense matrix; discrepancy; linear preserver; strong linear preserver
Summary:
Let $m$ and $n$ be positive integers, and let $R = (r_1, \ldots , r_m)$ and $S = (s_1,\ldots , s_n)$ be nonnegative integral vectors. Let $A(R,S)$ be the set of all $m \times n$ $(0,1)$-matrices with row sum vector $R$ and column vector $S$. Let $R$ and $S$ be nonincreasing, and let $F(R)$ be the $m \times n$ $(0,1)$-matrix, where for each $i$, the $i$th row of $F(R,S)$ consists of $r_i$ 1's followed by $(n-r_i)$ 0's. Let $A\in A(R,S)$. The discrepancy of A, ${\rm disc}(A)$, is the number of positions in which $F(R)$ has a 1 and $A$ has a 0. In this paper we investigate linear operators mapping $m\times n$ matrices over the binary Boolean semiring to itself that preserve sets related to the discrepancy. In particular, we show that bijective linear preservers of Ferrers matrices are either the identity mapping or, when $m=n$, the transpose mapping.
References:
[1] Beasley, L. B., Pullman, N. J.: Linear operators preserving properties of graphs. Proc. 20th Southeast Conf. on Combinatorics, Graph Theory, and Computing Congressus Numerantium 70, Utilitas Mathematica Publishing, Winnipeg (1990), 105-112. MR 1041590 | Zbl 0696.05049
[2] Berger, A.: The isomorphic version of Brualdies nestedness is in P, 2017, 7 pages. Available at https://arxiv.org/abs/1602.02536v2
[3] Berger, A., Schreck, B.: The isomorphic version of Brualdi's and Sanderson's nestedness. Algorithms (Basel) 10 (2017), Paper No. 74, 12 pages. DOI 10.3390/a10030074 | MR 3708470 | Zbl 06916733
[4] Brualdi, R. A., Sanderson, G. J.: Nested species subsets, gaps, and discrepancy. Oecologia 119 (1999), 256-264. DOI 10.1007/s004420050784
[5] Brualdi, R. A., Shen, J.: Discrepancy of matrices of zeros and ones. Electron. J. Comb. 6 (1999), Research Paper 15, 12 pages. MR 1674136 | Zbl 0918.05029
[6] Motlaghian, S. M., Armandnejad, A., Hall, F. J.: Linear preservers of row-dense matrices. Czech. Math. J. 66 (2016), 847-858. DOI 10.1007/s10587-016-0296-4 | MR 3556871 | Zbl 06644037
Partner of
EuDML logo